MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL, 2 #0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL, 2 #0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72201806
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after surgery: on (b)(6) 2018 the patient had a deep ankle infection with osteomyelitis, requiring hospital admission, picc line, iv antibiotics cipro and rifampin.The treatment involved medication therapy, revision surgery with incision, drainage and a bone biopsy.The patient is recovered with sequelae.
 
Additional Manufacturer Narrative
One 72201806 raptormite 3.0pk with needle single use device used for treatment, was not returned for evaluation.There was no relationship between the reported event and the device.The complaint stated: ¿the patient had a deep ankle infection.¿ complaint history review found one related report of this nature.Due to device unavailability, definitive conclusions, accurate investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors affecting device performance may include: device storage, device ability, surgical ability and surgical site preparation according to instructions for use.Instructions for use confirms instructions, precautionary statements and recommendations for proper use of product.Per instructions for use: ¿use of approved smith and nephew instrumentation is strongly recommended to prepare the insertion site and maintain axial alignment between insertion site and the raptormite¿ suture anchor.Breakage of the suture anchor can occur if the insertion site is not prepared with the recommended smith and nephew drill prior to implantation.Only use the appropriate drill bits and drill guides intended for use with the raptormite¿ suture anchor or the implant may not be properly aligned.Note: when using raptormite 3.0 mm or 3.7 mm suture anchors, use a smith and nephew drill guide and a drill bit (each sold separately) specific to the suture anchors to prepare the insertion site.¿ root cause related to the manufacturing of this device was not confirmed.Product met specifications upon release to distribution.There is no objective evidence to suggest a direct link between the surgical site infection (ssi) and products used during the procedure.

Brand Name
RAPTORMITE 3.0 PK W/NDL, 2 #0 ULTRABRA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8741869
Report Number1219602-2019-00755
Device Sequence Number2534770
Product Code MBI
UDI-Device Identifier03596010619082
UDI-Public03596010619082
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number72201806
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR